Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 25, NWS Springfield, MO

March 28, 2018Laclede County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 28, 2018, 8:58 PM CDT for Laclede County, Missouri. It took effect at Mar 28, 2018, 9:14 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 8:58 PM CDT (01:58 UTC)
In effect from
Mar 28, 2018, 9:14 PM CDT
Expired
Mar 30, 2018, 8:10 AM CDT
In force
35 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Laclede County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 21.35 ft at Mar 29, 2018, 12:00 AM CDT.

actionminormoderate1015202503/2903/3003/31
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

701 
WGUS43 KSGF 290158
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
858 PM CDT Wed Mar 28 2018



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Gasconade River at Hazelgreen affecting Laclede County.


.This warning is based on future forecast precipitation amounts of 
a quarter to half inch through Thursday morning near the river basin(s).
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC105-291358-
/O.NEW.KSGF.FL.W.0025.180329T0214Z-180330T1310Z/
/HZLM7.1.ER.180329T0214Z.180329T0600Z.180329T1310Z.NO/
858 PM CDT Wed Mar 28 2018

...For the Gasconade River at Hazelgreen...
* At  8:15 PM Wednesday The stage was 20.8 feet. 
* Flood stage is 21.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tonight and 
  continue to rise to near 21.8 feet by around midnight. The river 
  will fall below flood stage by tomorrow morning.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and 
  mainly affects low lying areas along the river. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Gasconade River Basin
  Hazelgreen       21  20.8 Wed 08 PM    10.5  7.7   5.8


&&


LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
      3761 9246                       
 

$$
2 follow-up statements
778 
WGUS83 KSGF 290203
FLSSGF
Flood Statement
National Weather Service Springfield MO
903 PM CDT Wed Mar 28 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Gasconade River at Hazelgreen affecting Laclede County 
   
.Additional rainfall through Thursday will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC105-291703-
/O.CON.KSGF.FL.W.0025.180329T0214Z-180330T1310Z/
/HZLM7.1.ER.180329T0214Z.180329T0600Z.180329T1310Z.NO/
903 PM CDT Wed Mar 28 2018

...For the The Gasconade River at Hazelgreen...
 * At  8:15 PM Wednesday The stage was 20.8 feet. 
* Flood stage is 21.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 21.8 feet by around midnight.  The river will fall below 
  flood stage by tomorrow morning.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and 
  mainly affects low lying areas along the river. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Gasconade River Basin
  Hazelgreen       21  20.8 Wed 08 PM   21.7  10.5   7.7


&&


LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
      3761 9246                       
 

$$
676 
WGUS83 KSGF 291415
FLSSGF
Flood Statement
National Weather Service Springfield MO
915 AM CDT Thu Mar 29 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Gasconade River at Hazelgreen affecting Laclede County
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Gasconade River at Jerome affecting Phelps County 
   
.Rainfall will remain light through today and will not be sufficient
to cause rising river levels at these locations. However, water from
upstream on the Gasconade will cause additional rises at Jerome. 
Details on each river forecast point are included in the sections below. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-292015-
/O.EXT.KSGF.FL.W.0019.000000T0000Z-180329T2015Z/
/BIGM7.1.ER.180328T0331Z.180328T2300Z.180329T1415Z.NO/
915 AM CDT Thu Mar 29 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  9:00 AM Thursday The stage was 8.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   8.1 Thu 09 AM   5.1   5.1   4.2


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC161-300515-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180331T2000Z/
/JRMM7.1.ER.180329T0430Z.180330T0600Z.180330T2000Z.NO/
915 AM CDT Thu Mar 29 2018

...For the Gasconade River at Jerome...
* At  8:45 AM Thursday The stage was 15.5 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 16.5 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  afternoon.
* Impact...At 15.0 feet...Minor flooding begins near the gage site. 
  Flood waters reach the lower edge of the concrete building where 
  the gage equipment is located. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Gasconade River Basin
  Jerome           15  15.5 Thu 09 AM  16.2  11.0   7.6


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$

MOC105-291445-
/O.CAN.KSGF.FL.W.0025.000000T0000Z-180330T1310Z/
/HZLM7.1.ER.180329T0211Z.180329T0500Z.180329T0652Z.NO/
915 AM CDT Thu Mar 29 2018

The Flood Warning has been cancelled for 
The Gasconade River at Hazelgreen.
* At  8:15 AM Thursday The stage was 18.2 feet. 
* Flood stage is 21.0 feet. 
* Forecast...The river will continue to fall to 10.3 feet by tomorrow
  morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Gasconade River Basin
  Hazelgreen       21  18.2 Thu 08 AM  10.3   6.6   5.0


&&


LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
      3761 9246                       
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:50 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 28, 6:50 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
650 PM CDT Wed Mar 28 2018

.SHORT TERM...(This evening through Thursday)
Issued at 150 PM CDT Wed Mar 28 2018

The unsettled and damp weather will continue into tonight and
Thursday as a shortwave trough makes it way across the region. The
Ozarks will be on the western periphery of a deep moisture plume
that will interact with the incoming system to produce a good
chance of rain. The rain will develop in earnest tonight into
Thursday morning and be focused across south central Missouri and
the eastern Ozarks where another one quarter to three quarters of
an inch of rain can be expected. While residual flooding will
continue from previous heavy rainfall renewed flooding is not
expected at this time but something to monitor.

Temperatures will be cool Thursday as winds shift to the north in
the wake of surface low pressure that will track into the Ohio
River Valley.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 150 PM CDT Wed Mar 28 2018

A northwesterly flow aloft will setup from late week into the
weekend. Dry weather along with sunshine and milder temperatures
will return Friday as surface high pressure builds into the
region. The milder weather will persist into the day Saturday
before a strong cold front arrives later in the day.

Much colder and below normal temperatures will arrive for Easter
Sunday. Meanwhile a shortwave will track southeastward into the
region late Saturday night and Sunday to produce some light rain
and even light snow. Cannot rule out a dusting of snow on grassy
surfaces Sunday morning over portions of the Missouri Ozarks.
Highs Sunday will not climb out of the lower and middle 40s.

Medium range models suggest an unsettled and relatively cool
weather pattern will continue into next week as a prevailing
northwesterly flow aloft continues.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 642 PM CDT Wed Mar 28 2018

Low clouds, fog, and rain showers will continue to develop this
evening north of a stationary frontal boundary. Widespread IFR and
LIFR are expected by late evening, especially around Branson and
Springfield.

IFR will then continue for most of Thursday around Branson and
Springfield with the rain slowly ending from northwest to
southeast across southern Missouri. Joplin may actually see a
return to MVFR in the afternoon.

Light and variable winds can be expected for tonight before
becoming northerly on Thursday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Schaumann
Hazardous weather outlook, Mar 28, 6:41 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
641 PM CDT Wed Mar 28 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
641 PM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.
  Significant fog risk.

DISCUSSION...

 Areas of fog will develop tonight. The visibility may drop
 to a quarter mile at times, especially along and south of the
 I-44 corridor. Those traveling should be alert for sudden
 changes in visibility.

 Residual flooding of low water crossings and some rivers will
 continue through tonight.

 A couple of thunderstorms cannot be ruled out late tonight
 across south central Missouri. Cloud to ground lightning would
 be the main potential hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

 Areas of fog will persist into Thursday morning.

 A couple of thunderstorms cannot be ruled out Thursday morning
 across south central Missouri.

 Residual flooding of some low water crossings and rivers will
 continue Thursday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:16 AM CDTAreal Flood WarningSGFDent, Douglas, Howell, Laclede, Oregon, Ozark and 4 more23 hr
Mar 29, 10:35 AM CDTAreal Flood WarningSGFDent, Oregon, Shannon23 hr
Mar 29, 2:12 PM CDTAreal Flood WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas6 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.